MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONICAL TAP 7MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CONICAL TAP 7MM; PLATE, FIXATION, BONE
Model Number 71369007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thr procedure the conical tap 7mm broken.No delay or harm to the patient reported.The procedure was finished using a smith and nephew back up device.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was not returned for evaluation, the reported event could not be confirmed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
CONICAL TAP 7MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10655908
Report Number1020279-2020-05295
Device Sequence Number2631393
Product Code HRS
UDI-Device Identifier03596010437631
UDI-Public03596010437631
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369007
Device Catalogue Number71369007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer12/27/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1